MAUDE Adverse Event Report: WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS VERTEX RECONSTRUCTION SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7002527
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior cervical fixation and fusion surgery due to cervical vertebra degeneration.Intra-op, during surgical implantation, the crosslink cracked at the place where it locks; hence, this cracked crosslink was replaced with a new crosslink.No fragment of the cracked crosslink remained inside the patient.No injury to the patient was reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical review confirms breakage.Witness marks found on lower flank of broken off portion of thread, consistent with over-tightening.The breakage is consistent with excessive torque applied during tightening of the central nut.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERTEX RECONSTRUCTION SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key9085596
Report Number1030489-2019-01037
Device Sequence Number2401921
Product Code KWP
UDI-Device Identifier00885074175065
UDI-Public00885074175065
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7002527
Device Lot Number0070588W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer10/17/2019
Initial Report FDA Received Date09/19/2019
Supplement Report FDA Received Date11/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR